Orachel and anyone else trouble with Ultram?

Discussion in 'Fibromyalgia Main Forum' started by Dee50, Nov 19, 2005.

  1. Dee50

    Dee50 New Member

    Good morning Rachel,
    I just noted your post on one of my threads about you had trouble with Ultram too. I'm wondering if you don't mind sharing what kind of trouble? I can't use it (ultram) because i need to use my natural progesterone cream 2 times a day for 14 days prior to the first day of menstruation. If I do not my cycle is a big mess, with the cream I'm right on so I'm not giving it up!!! Well the first few times I tried ultram I got bad headaches (I don't get headaches) but I was using my cream. I noted the next few times I tried Ultram again I got no headaches but I was not using my cream at the time. The Ultram did help with my pain alot I was using it with soma. The soma made my tired for about 2 days but then I got use to it. I tried soma by itself that was no good as my pain level was about 8 but I didn't have spasms at least.

    I was in the hospital a few days and they never got my pain level under a 7 using tons of drugs. Morphine by IV at 2 ml at a time was a joke it did nothing for my pain!
    My lungs started to fill up so they brought in a lung doctor Thank God! He gave me higher doses of some drugs and a drug patch so I could at least do the deep breathing and get my lungs cleared up. He told me that the doses they had me on were to low. I'm so thank full for him.
    I broke out in a rash all over my upper body from the Duragesic 100 fentanyl patch. So I guess I can't use it.

    At any rate I'm going to talk to my reg. doctor about methadone and I pray it works for me too! I've heard tons of good things about it really helping folks with high pain levels.

    While I was in the hospital when I did get a little relief (sleep) my blood pressure dropped so low that they wake me up every time. So when they woke me up yes my blood pressure when up but so did the PAIN.... Oh yes our bodies run by a different set of rules than normal folks!lol

    Thanks for listening. I'm so glad to be home but.. oh the pain. I'm using nothing right now til monday when I can see my reg. doctor.

    Take care,
    Dee50


  2. Dee50

    Dee50 New Member

    Thanks for bumping this post.
    Kristie thanks for all the great infromation about your pain meds and telling me what Ultram did to you.

    I've got to find something that works! Using nothing for the pain and I can't even get out of bed without help also can't keep any food down-because of the pain-yuck. Water is staying down. Going to my doctor Monday first thing (my pain doctor)

    Dee50
  3. rrsbaby

    rrsbaby New Member

    Made me crazy! I was halucinating (sp) after given this during a terrible flare about 10 yrs ago..I have never taken it since and will not take it.

    Although I know people that do and think it is great.


    rrsbaby
  4. tandy

    tandy New Member

    I never really had a horrible reaction to Ultram,..I just don't like the way I feel on it~

    For one,..I do notice more headaches happening when I take my ultrams. But it was also making me feel really wired!! My usual FM routine is getting up at 6 am and taking a nice nap at 1:00pm. An hr or 2 nap would get me thru till bedtime. Without it I'd be total useless.

    While taking ultams I would still get that horrible BODY tired/spaced out /need a nap feeling at noon or so,...but the med. would'nt allow me to rest!!???
    I'd lay down and just toss and turn and my brain was racing from one thought to another.!! I even felt edgy and had my heart race more than usual.
    I don't like that feeling~
    so,... I have ultams, but hardly take them anymore.

    I'm gonna ask this month about something else for pain.
    Maybe Norco or something~ ?
    I would'nt dare take an ultram after 5pm!! I'd be awake till wee morning hrs.
    Hope this helps :)
    Hugs
    Tandy
  5. tejanya

    tejanya New Member

    i took ultram instead of darvon. darvon gives me horribly real hallucinations in dreams, the screaming type. i used ultram for about a month or so. then told the dr i could not take it due to the aches it caused by my heart. i don't remember the term given, but it was not good. now i take ty3 and soma. and not the ty3 but maybe a few times a week. due to weather and all. thank goodness i never had the vomiting or headaches. when i did have a head pain i took reglun. it knocked it out with than an hour. i know that is not what it suppose to be for, but it helps. no migraine in years now. just the occasional head pain that comes with life.
  6. pam_d

    pam_d New Member

    ...I notice I can't sleep with Ultram. I don't take it on a regular basis at all, just occasionally for pain....but I never take it past about 4pm, or I'll be up all night. It relaxes me in a weird way, but not in the way that it will let me fall asleep. I'm not "wired", just cannot sleep.

    Strange....

    Hugs,
    Pam
  7. earn

    earn New Member




    Ultrum made me very sick--and after asking around, senveral people said it made them sick too.

    I did not take but 2--I could tell they were not agreeing with me---sick enough to get in bed--Laverne
  8. Dorotheia

    Dorotheia New Member

    I have Osteoarthritis and take Ultram. It hasn't bother me. I've been takeing it going on 20 months. Now I have my shoulder, elbow and my hand huring. I also was takeing Voltran an arthritis drug. I went on a web sight and found that you shouldn't take Voltran for Osteoarthrias so this is why I stop takeing it.

    Hugs,
    funnybunny
  9. 69mach1

    69mach1 New Member

    i have that one on my allergic list of meds.

    break out in rash head to toe and swelling. yikes

    it is so discouraging for me.


    good luck

    jodie
  10. Roseecoop

    Roseecoop New Member

    I had no problem with it other than the fact that it DID NOT work ar all!!! Not even in the least bit. Did not even touch my pain. Doctor even tried me on a higher dose the following month. I don't think I have ever taken a pill that didn't work at all but with Ultram it did not work. It was as if I had eaten a tic tac or M&M for the results I got from it.
  11. Dee50

    Dee50 New Member

    It's on my no list now. Thanks again to all.
    Dee50
  12. p1pew01

    p1pew01 New Member

    I have been using Ultracet for about a year. It was working pretty good for me. Then my prescription ran out. I was given Ultram; I know they say one is generic, the other is not. When I took the Ultram I had very bad headaches. I'm only hoping that now, since the prescription has run out again, the pharmacy will give me the Ultracet instead. The headaches were really bad. I also use Morphine Aqua Sulfate cream. Since using the Ultram, my pain is and has been really bad so I'll gladly accept the Ultracet. I wondered why I was awake a lot at night so reading your stories have helped me.
    [This Message was Edited on 11/25/2005]